Louisiana, 2003

Damaging Wind in Louisiana, June 11, 2003

June 11, 2003 · NWS LCH · 1 event in 1 county or zone

Trees were blown down.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

Trees were blown down.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 11, 5:34 AM CST, 2 hours 31 minutes earlier.

Area forecast discussion, Jun 11, 5:34 AM CST, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
634 AM CDT WED JUN 11 2003

WILL UPDATE LFT ZONE TO INCREASE POPS TODAY. SHRA/TSRA CURRENTLY
COVER ABOUT 60 TO 70 PERCENT OF THE LFT AREA AND ALTHOUGH THIS
ACTIVITY SHOULD START TO DISSIPATE/MOVE EAST THIS MORNING...LOOKS
LIKE IT IS LINGERING A BIT LONGER THAN EXPECTED.

............PREVIOUS DISCUSSION..............
CURRENTLY...UPPER LEVEL TROF IN EASTERN OK EVIDENT ON PROFILER
PLOTS AND WV IMAGERY. AREA OF CONVECTION ASSOCIATED WITH THIS
TROF IS MOVING INTO THE NORTHWESTERN PORTIONS OF SHV CWA. ISOLATED
SHOWERS ASSOCIATED WITH A SPEED CONVERGENCE BOUNDARY BEING PICKED UP
ON RADAR DOWN IN OUR COASTAL WATERS AND SLOWLY MOVING TO THE NORTH.
SOME OF THESE SHOWERS ARE MAKING IT AS FAR AS I-10.

SHORT TERM...MID-LEVEL ENERGY SUPPORTING CURRENT SHOWERS IN SOUTHERN
AND MARINE ZONES WILL MOVE TO THE EAST AND WEAKEN BY SUNRISE...SO NOT
LOOKING FOR ANY FURTHER DEVELOPMENT AFTER THAT TIME. AS THE S/W IN
OK MOVES EAST TODAY...LOOKING FOR ASSOCIATED ENERGY AND MOISTURE TO
MOVE THROUGH OUR AREA...MOSTLY THE NORTHERN ZONES. WILL GO WITH
HIGHER POPS UP NORTH...ALTHOUGH WITH THIS CURRENT PATTERN ALL AREAS
HAVE CHANCE POPS TODAY. WITH A SLIGHT INCREASE IN CLOUD COVER TODAY
COMPARED TO YESTERDAY...TEMPS WILL BE JUST SLIGHTLY LOWER THAN
YESTERDAYS MAX.

LONG TERM...NO CHANGES PLANNED FOR THE CURRENT FCST IN THE LONG
TERM. SLIGHT CHANCE TO CHANCE POPS THROUGH EARLY NEXT WEEK. GFS
SHOWS UPR LVL RIDGE MOVING INTO THE AREA AROUND THE TUES/WED TIME-
FRAME...SO MAY BE ABLE TO LOWER POPS THEN...BUT FOR NOW TOO IFFY TO
SAY FOR SURE.

.PRELIMINARY POINT TEMPS/POPS...

KLCH 88 77 88 76 / 30 20 30 20
KBPT 89 77 89 77 / 30 20 20 20
KAEX 91 75 90 75 / 40 20 30 20
KLFT 89 76 89 76 / 40 20 30 20

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.

MCNATT
Hazardous weather outlook, Jun 11, 3:48 AM CST, 4 hours 17 minutes before
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-121030-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
448 AM CDT WED JUN 11 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS...CENTRAL...
SOUTH-CENTRAL AND SOUTHWEST LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...
AN UPPER LEVEL DISTURBANCE MOVING THROUGH THE AREA WILL PRODUCE
ISOLATED SHOWERS THUNDERSTORMS THROUGHOUT THE DAY. HEAVY RAIN...
SMALL HAIL...AND GUSTY WINDS ARE POSSIBLE WITH THESE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
SHOWERS AND THUNDERSTORMS REMAIN IN THE FORECAST THROUGH EARLY NEXT
WEEK. SOME THUNDERSTORMS WILL HAVE THE POSSIBILITY OF BEING SEVERE.

.SPOTTER INFORMATION STATEMENT...
SEVERE WEATHER IS NOT EXPECTED TODAY OR TONIGHT. THE ASSISTANCE OF
STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT
PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT
ANTICIPATED AT THIS TIME.

MCNATT

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, St. Mary

When
June 11, 8:05 AM CST
Where
St. Mary County, Berwick
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
29.683, -91.217

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2003Every state in 2003This day in weather historyWarnings in Louisiana, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5367170.